MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OCCLUDER; CATHETER, UROLOGICAL

BOSTON SCIENTIFIC CORPORATION OCCLUDER; CATHETER, UROLOGICAL
Model Number M0062201090
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an occluder balloon catheter was used in the kidney during a percutaneous nephrolithotomy (pcnl) procedure performed on (b)(6) 2022.During the procedure, the balloon was able to be inflated when it was placed in the pelvic ureteric junction; however, the balloon looked deflated after a while, and does not look inflated under the x-ray view.The device was then removed from the patient, and it was confirmed that the balloon burst.The procedure was completed with another occluder balloon catheter.There were no patient complications reported due to this event.
 
Additional Manufacturer Narrative
Initial reporter address (b)(6).(b)(4).
 
Additional Manufacturer Narrative
Block e1: initial reporter address 1: (b)(6) block h6: medical device code a0402 captures the reportable event of balloon burst.Block h10: investigation result the returned occluder balloon catheter was analyzed, and a visual evaluation noted that the returned balloon and catheter were in good condition.Functional evaluation was performed, and the balloon was able to be inflated without problems.Additionally, the balloon could hold pressure without any evidence of a possible damaged.The balloon was inspected under high magnification, and no problem was found.No problems with the device were noted.The reported event of balloon bursting was not confirmed.No problems were found that could have reduced the performance of the device during the procedure.The returned device review showed no evidence of either the alleged(s) or any defect which could have contributed to the event.Therefore, the most probable root cause for this complaint is no problem detected.
 
Event or Problem Description
It was reported to boston scientific corporation that an occluder balloon catheter was used in the kidney during a percutaneous nephrolithonomy (pcnl) procedure performed on (b)(6) 2022.During the procedure, the balloon was able to be inflated when it was placed in the pelvic ureteric junction; however, the balloon looked deflated after a while, and does not look inflated under the x-ray view.The device was then removed from the patient, and it was confirmed that the balloon burst.The procedure was completed with another occluder balloon catheter.There were no patient complications reported due to this event.

Brand Name
OCCLUDER
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15638088
Report Number3005099803-2022-05912
Device Sequence Number5677975
Product Code EYB
UDI-Device Identifier08714729192008
UDI-Public08714729192008
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K133750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2023
Device Model NumberM0062201090
Device Catalogue Number220-109
Device Lot Number0028875204
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/22/2022
Supplement Date Received by Manufacturer11/16/2022
Initial Report FDA Received Date10/20/2022
Supplement Report FDA Received Date12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexFemale
Patient Weight60 KG
Patient RaceAsian